MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number M00545000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a rx cytology brush was used for cholangiocarcinoma in the common bile duct during a endoscopic pancreato-cholangiography procedure performed on (b)(6) 2022.During the procedure, the wire of the brush was found to be separated before usage so it was unable to use.The procedure was completed with another rx cytology brush.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code a0401 captures the reportable event of brush wire break.Block h10: investigation results an rx cytology brush was received for analysis.Visual inspection of the returned device revealed that the brush was came back extended.The working length was kinked and there were remnants of use.In addition, the blue knob was unscrewed to inspect the internal condition of the wire and it was noted that the pull wire was broken.No other device problems were noted.The reported complaint of wire break was confirmed since the results of the analysis performed on the returned product showed that the internal pull wire was broken at the junction to the handle.In addition, the working length was kinked.This suggests that the manipulation, the technique used, or the anatomical conditions of the patient may have kinked the working length, so it may have been necessary to apply a greater force which led to the rupture of the internal pull wire.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is adverse event related.This is defined as the adverse event occurred during the procedure and the device had no influence on event.Block h11: block d4 (lot number) has been updated based on additional information received on september 28, 2022.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used for cholangiocarcinoma in the common bile duct during a endoscopic pancreato-cholangiography procedure performed on (b)(6) 2022.During the procedure, the wire of the brush was found to be separated before usage so it was unable to use.The procedure was completed with another rx cytology brush.There were no patient complications reported as a result of this event.

Brand Name
RX CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
propark, coyol
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15435119
Report Number3005099803-2022-05222
Device Sequence Number5570017
Product Code FDX
UDI-Device Identifier08714729268628
UDI-Public08714729268628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K930348
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2024
Device Model NumberM00545000
Device Catalogue Number4500
Device Lot Number0029566405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown